Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Headache, brown fluid dripping from nose, had lumbar steroid epidural. Is it sinus infection?

I woke up with a horrible headache and a brownish thin fluid dripping from my nose. I went to the ER and the doc said it was a sinus infection . I ve had many sinus infections in the past, but none that involved a brown watery substance dripping from the right nostril only. I haven t had any head trauma but I have had lumbar facet injections in December and a lumbar steroid epidural the 31st of October. The doc did a halo test to rule out CSF. Is this test accurate or should I follow up with a neurosurgeon?
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

The halo test is based on the fact that CSF will separate from blood when applied to an absorbant surface. It is a useful test but not completely accurate.

It is possible that the brown discharge is related to blood in the sinus passages.The blood can occur due to inflammation of the sinuses.This would be treated with antihistamines, nasal sprays and possibly antibiotics.

IN the absence of head trauma , it is unlikely that there is leakage of CSF.

I hope this helps
Answered: Tue, 5 Nov 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor